Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 20, 2021, 9:20 PM CDT for Gaines County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 20, 2021, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 3670 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
136 WWUS84 KMAF 210220 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 920 PM CDT Sun Jun 20 2021 TXZ045-046-210300- Dawson TX-Gaines TX- 920 PM CDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES AND WEST CENTRAL DAWSON COUNTIES UNTIL 1000 PM CDT... At 919 PM CDT, Doppler radar was tracking a strong thunderstorm north of Seagraves, moving southeast at 40 mph. This storm has a history of strong winds up to 50 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Loop, Paynes Corner, McKenzie Lake and Gaines County Park. LAT...LON 3263 10220 3260 10277 3296 10287 3296 10220 TIME...MOT...LOC 0219Z 332DEG 34KT 3299 10259 $$ 87
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:28 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 20, 6:28 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
628 PM CDT Sun Jun 20 2021
.AVIATION...
00Z TAF issuance
Storms are struggling to sustain themselves across SE NM, but a
few lightning strikes and some very gusty winds 40-50 mph will be
possible especially at KHOB. Confidence is low in these storms
making it very far into the Permian Basin. Will update TAFs as
needed this evening. A strong cold front is still due to arrive
Monday morning with gusty northeast winds and possibly some BLDU.
Thunderstorms are also possible toward the end of this period
across the Trans Pecos.
&&
.PREV DISCUSSION... /issued 247 PM CDT Sun Jun 20 2021/
SHORT TERM...
(This evening through Monday night)
Still hot and getting hotter on this the first day of summer.
Temperatures have already reached the century mark along the Rio
Grande and over the upper Trans Pecos, and the current Heat Advisory
and Excessive Heat Warnings remain valid. Therefore we will continue
these highlights until expiration at 7 pm CDT/6 pm MDT.
High-resolution models continue to indicate scattered convection
coming off the Sacramentos at press time to develop and propagate
east southeastward across portions of southeastern New Mexico and
the northern Permian Basin tonight. Not sure whether this activity
will progress that far east tonight given that MLCAPE will be
limited as the PBL decouples this evening and that the convection
will likely be elevated in nature and thus starved, but at least
isolated storm coverage can be expected this evening over much of
southeastern New Mexico and the far northwestern Permian Basin.
There is a high likelihood that this activity will not be severe;
however, gusty and erratic winds and dry lightning strikes are
possible in and near any thunderstorm this evening. Otherwise expect
lows tonight to be a tad above normal for this time of year given
today's very warm highs and some wind to keep the PBL mixed up a
bit.
Strong (for this time of year) surface anticyclogenesis over the
central Plains states will send a cold front down across west Texas
and southeastern New Mexico during the day Monday. The front should
reach a Carlsbad to Hobbs to Lamesa line by mid morning, reaching
the I-20 corridor shortly before noon, I-10 by mid afternoon, then
finally reaching the Rio Grande by sunset. Behind the front, north
to northeast winds of 15 to 25 mph with gusts as high as 30 mph are
possible, and given the antecedent dry conditions across the South
Plains, localized dirt advection is possible over the northwestern
Permian Basin. Gap winds will be possible through Guadalupe Pass as
the differential pressure gradient sets up and we will maintain the
current High Wind Watch as is, although we expect that high winds
will be limited in time and that wind speeds will be marginal. And
to add insult to injury, compressional warming ahead of the front
along with maximal insolation will send temperatures well above the
century mark mainly south of I-10 tomorrow afternoon. We will
therefore introduce a Heat Advisory from the Davis Mountains south
across the Big Bend for Monday afternoon. North of where frontal
passage occurs at time of peak heating, temperatures will be around
10 degrees cooler than today's highs.
Whether there will be sufficient buoyancy and instability for storms
along and behind the front is a good question. Have maintained at
least isolated mention of thunderstorms from the eastern Permian
Basin southwest across the Davis Mountains, Big Bend, and lower
Trans Pecos regions of west Texas, where the latter area is in SPC's
Day2 Marginal risk for severe convection. There should be sufficient
MLCAPE down there and shear is supportive of a multicellular mode,
but there are also questions about whether robust updrafts can
sustain themselves against a stout elevated mixed layer. We have
therefore withheld positive mention of severe until the signals
become clearer.
LONG TERM...
(Tuesday through next Sunday)
Tuesday will begin w/lows in the L/M 60s making for a very
comfortable morning. MAF could flirt with the record minT of 60F,
however this will be difficult with lingering post frontal moisture
and cloud cover. Nonetheless, we will definitely welcome this
cooler weather! The rest of the day should be mild for late June
standards with skies gradually clearing and highs only reaching
the U80s/L90s in most locations. Winds will slowly veer back
around to the S as the sfc high departs off the E. Isold showers
and t-storms will be possible over the higher terrain Tuesday
afternoon and evening. By Wednesday, the 594 dam high will be
positioned directly over W TX allowing temps to warm back into the
U90s/L100s. NBM may be underestimating sfc temps by a degree or
two, but will not deviate too much from the blends from Day 4
onwards. Isold convection will again be possible across far
western portions of the CWA on Wednesday afternoon. Similar
conditions will exist Thursday and Friday as the axis of the upper
level ridge remains centered over the region. Long range models
are suggesting a weakening of the ridge by next weekend. Broad
upper lvl troffing over the N plains will keep our region under NW
flow aloft which would help usher in cooler air and better
precipitation chances from Saturday through the following Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 91 61 87 / 10 30 20 0
Carlsbad 73 95 64 93 / 20 10 10 0
Dryden 75 101 69 90 / 0 20 30 10
Fort Stockton 78 101 64 89 / 0 20 20 0
Guadalupe Pass 74 91 61 88 / 20 10 10 0
Hobbs 71 91 61 89 / 20 10 10 0
Marfa 67 98 55 90 / 10 20 20 10
Midland Intl Airport 75 94 63 88 / 10 20 20 0
Odessa 76 92 64 88 / 10 20 20 0
Wink 76 100 65 92 / 10 10 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
Eddy County Plains-Northern Lea County-Southern Lea County.
Excessive Heat Warning until 7 PM MDT this evening for Guadalupe
Mountains of Eddy County.
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
Central Brewster County-Chisos Basin-Crane-Dawson-Eastern
Culberson County-Ector-Gaines-Guadalupe Mountains Above
7000 Feet-Loving-Lower Brewster County-Marfa Plateau-Martin-
Midland-Pecos-Presidio Valley-Reeves County Plains-Van Horn
and Highway 54 Corridor-Ward-Winkler.
Heat Advisory from noon to 9 PM CDT Monday for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County-Marfa Plateau-
Presidio Valley.
Excessive Heat Warning until 8 PM CDT /7 PM MDT/ this evening
for Chinati Mountains-Davis Mountains-Davis Mountains
Foothills-Guadalupe and Delaware Mountains.
High Wind Watch from Monday afternoon through Monday evening for
Guadalupe and Delaware Mountains.
&&
29/99/99Hazardous weather outlook, Jun 20, 2:48 PM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 248 PM CDT Sun Jun 20 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-212000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 248 PM CDT Sun Jun 20 2021 /148 PM MDT Sun Jun 20 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Critically hot temperatures are anticipated across much of west Texas and southeastern New Mexico through the afternoon. An Excessive Heat Warning is in effect for elevations between 5000 and 6500 feet across the Guadalupe, Delaware, Davis, and Chinati Mountains and surrounding foothills for this afternoon, while a Heat Advisory is in effect for southeastern New Mexico as well as the western and central Permian Basin, the Trans Pecos, and Big Bend areas of west Texas. Isolated thunderstorms are forecast for late this afternoon and this evening for much of southeastern New Mexico and the northwestern Permian Basin of west Texas. Gusty and erratic winds and occasional lightning strikes, some dry, can be expected in and near any thunderstorm. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critically hot temperatures are anticipated across parts of the lower Trans Pecos west across the Davis Mountains and Big Bend regions of west Texas. A heat advisory is in effect for these areas beginning at noon Monday and continuing through 9 pm Monday evening. Localized high winds are forecast through Guadalupe Pass on Monday afternoon into the early evening. A High Wind Watch remains in effect for this area. Lastly, a few strong storms are possible across parts of the southeastern Permian basin and lower Trans Pecos regions of west Texas Monday afternoon and evening. Small hail, gusty and erratic winds,and dangerous lightning, some dry, will occur in and near any thunderstorm. No other hazardous weather is expected through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 20, 7:28 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 628 PM MDT Sun Jun 20 2021 NMZ029-210100- Northern Lea County NM- 628 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEA COUNTY UNTIL 700 PM MDT... At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near Milnesand, or 26 miles north of Tatum, moving southeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tatum, Crossroads and Tatum Airport. LAT...LON 3329 10306 3318 10366 3357 10358 3357 10305 TIME...MOT...LOC 0028Z 335DEG 32KT 3362 10343 87
Special weather statement, Jun 20, 7:36 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
736 PM CDT Sun Jun 20 2021
NMZ033-034-TXZ045-050-060-210115-
Southern Lea County NM-Central Lea County NM-Andrews TX-Gaines TX-
Winkler TX-
736 PM CDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEA...WESTERN
ANDREWS...SOUTHWESTERN GAINES AND NORTHERN WINKLER COUNTIES UNTIL 815
PM CDT/715 PM MDT/...
At 735 PM CDT/635 PM MDT/, Doppler radar was tracking an outflow
boundary 7 miles east of Eunice, extending down 14 miles west of
Jal, moving southeast at 35 mph. This boundary has a history of 50
to 55 mph winds across areas of Hobbs.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Andrews, Eunice, Jal, Jal Airport, Eunice Airport, Nadine, Bennett,
Frankel City, Oil Center and Andrews County Airport.
LAT...LON 3270 10271 3221 10248 3208 10274 3209 10280
3206 10280 3190 10312 3223 10356 3277 10296
TIME...MOT...LOC 0035Z 335DEG 32KT 3243 10303
87Special weather statement, Jun 20, 9:20 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 920 PM CDT Sun Jun 20 2021 TXZ045-046-210300- Dawson TX-Gaines TX- 920 PM CDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES AND WEST CENTRAL DAWSON COUNTIES UNTIL 1000 PM CDT... At 919 PM CDT, Doppler radar was tracking a strong thunderstorm north of Seagraves, moving southeast at 40 mph. This storm has a history of strong winds up to 50 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Loop, Paynes Corner, McKenzie Lake and Gaines County Park. LAT...LON 3263 10220 3260 10277 3296 10287 3296 10220 TIME...MOT...LOC 0219Z 332DEG 34KT 3299 10259 87
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:28 PM CDT | Special Weather Statement | MAF | Yoakum | 32 min |
| Jun 20, 7:36 PM CDT | Special Weather Statement | MAF | Andrews | 39 min |
| Jun 21, 2:53 AM CDT | Excessive Heat Warning | MAF | Brewster | 18 hr |
| Jun 21, 2:53 AM CDT | High Wind Warning | MAF | Culberson | 22 hr |
| Jun 21, 4:58 PM CDT | Special Weather Statement | MAF | Brewster | 62 min |
| Jun 21, 6:04 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 3 hr |
| Jun 21, 6:13 PM CDT | Special Weather Statement | MAF | Brewster | 62 min |
| Jun 21, 6:15 PM CDT | Special Weather Statement | MAF | Presidio | 45 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.